Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Jacksonville, FL

July 7, 2016Flagler County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2016, 6:00 PM EDT for Flagler County, Saint Johns County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 6:00 PM EDT (22:00 UTC)
Expired
Jul 7, 2016, 6:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Flagler County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 106 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:10 PM EDTTSTM WND DMGW Palm Coast, FLWIND GUST MEASURED AT 40 MPH IN WEST PALM COAST.
Jul 7, 6:10 PM EDTHAIL 0.252 Wsw Palm Coast, FLPEA SIZE HAIL REPORTED ON BRIDGEHAVEN DRIVE.
Jul 7, 6:25 PM EDTTSTM WND DMG2 Wsw Palm Coast, FLSMALL BRANCHES DOWN ON BELLE TERRE PARKWAY NEAR BRADDOCK LANE AND ON PINE CONE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WUUS52 KJAX 072200
SVRJAX
FLC035-109-072245-
/O.NEW.KJAX.SV.W.0101.160707T2200Z-160707T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA...
  NORTHERN FLAGLER COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 645 PM EDT

* AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALUSIA...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PALM COAST...BUNNELL...MARINELAND...CRESCENT BEACH AND ESPANOLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2950 8152 2964 8152 2972 8123 2951 8115
TIME...MOT...LOC 2200Z 233DEG 19KT 2958 8145 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
2 follow-up statements
847 
WWUS52 KJAX 072220
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT THU JUL 7 2016

FLC035-109-072245-
/O.CON.KJAX.SV.W.0101.000000T0000Z-160707T2245Z/
ST. JOHNS FL-FLAGLER FL-
620 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN ST. JOHNS AND NORTHERN FLAGLER COUNTIES...

AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALM COAST...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND SMALL HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...MARINELAND...CRESCENT BEACH AND ESPANOLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2951 8115 2950 8133 2951 8138 2950 8138
      2950 8143 2964 8144 2972 8123
TIME...MOT...LOC 2219Z 236DEG 12KT 2958 8121 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
390 
WWUS52 KJAX 072245
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT THU JUL 7 2016

FLC035-109-072255-
/O.EXP.KJAX.SV.W.0101.000000T0000Z-160707T2245Z/
ST. JOHNS FL-FLAGLER FL-
645 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS AND
NORTHERN FLAGLER COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2951 8115 2950 8133 2951 8138 2950 8138
      2950 8143 2964 8144 2972 8123
TIME...MOT...LOC 2244Z 233DEG 19KT 2958 8121 

$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:48 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 2:48 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT THU JUL 7 2016

...Heat Advisory in effect through 6 pm Today...
...Hot and Mostly Dry through Friday...

.SHORT TERM...This afternoon through Friday...

A persistent weather pattern expected with above normal temperatures...
elevated afternoon heat index values and mostly dry conditions under
warm westerly flow.

Continued to indicate only a low 20% chance of an afternoon
shower or thunderstorm through this afternoon and into the early
evening and again Friday afternoon given high surface based
instability and weak forcing aloft from a sheared out upper level
trough axis. Isolated airmass convection is possible by
midday... with a greater chance of showers/tstorms along the west
coast sea breeze front during the early afternoon. Coverage of
precipitation will be parse given large amount of dry mid level air...
however...if storms do form they could produce strong wind gusts
given high Downdraft CAPE over 1000 J/kg both today and again Fri.
If convection forms...it will track eastward toward the Atlantic
into the evening hours with dry conditions expected inland.

Above normal temperatures and sweltering heat index values by midday
will continue. Muggy overnight low temps will range in the 70s.
Heat index values will range in the 102-109 deg range...flirting
with Heat Advisory conditions.

.LONG TERM (Friday night-Thursday)...High pressure aloft builds in
across the southeast U.S. on Saturday while the surface ridge
extends across south Florida. This results in the continuation of
the heat wave across the area with most locations reaching the upper
90s (and possibly 100) with heat indices 105 to 110 degrees. Late in
the weekend into next week the surface ridge begins shifts north
over the area while short waves begin to break down the upper ridge.
This results in an increase in moisture and return to more diurnal
type convection. Temps will also cool some...but still average above
normal.

&&

.AVIATION...Prevailing VFR conditions this afternoon under WSW
winds 10 kts with gusts near 15-20 kts. Cigs will generally range
from 3.5-5 kft with the afternoon cumulus field. Prevailing VFR
conditions are expected again tonight with SREF cig guidance not
suggestive of low stratus deck tonight. At this time based on
persistence and similar forecast as past couple mornings...will
continue to include FEW015 at VQQ & GNV with low stratus around
sunrise Fri morning. Although a lone shower/storm is possible this
afternoon and again Fri aftn given such low chances will continue
to keep convection out of TAFs for now.

&&

.MARINE...Persistent offshore flow will continue through early
next week with winds become south along the coast each afternoon
with the east coast sea breeze. Nocturnal SW wind surge will near
15-20 kts at times over the outer waters. Tonight will raise a
Small Craft Exercise Caution for outer legs. Seas will generally
remain in the 2-4 ft range although some near 5 ft heights will be
possible near the Gulf Stream each night.

Rip Currents: Low risk today and again on Friday with prevailing
offshore flow.

&&

.CLIMATE...High temperatures this afternoon will likely top out 2-3
degrees below record values for the date as well as Friday.

Site 	Record High 			Record High			Record High
		Max Temp July 7			Min Temp July 8		Max Temp July 8

JAX		101/1902 				79/1883				100/1879
GNV 	101/1900 				79/1882				98/2007
AMG 	102/1990 				77/2007				101/1968
SSI 	98/1966					81/2007				99/1951

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  97  75  98 /  20  20  10  20
SSI  77  96  79  98 /  20  20  10  20
JAX  74  98  76  97 /  20  20  20  20
SGJ  77  95  77  95 /  20  20  20  20
GNV  72  96  73  96 /  20  20  20  20
OCF  73  95  74  96 /  20  20  10  20

&&

.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Baker-Bradford-
     Clay-Coastal Duval-Coastal Nassau-Inland Duval-Inland
     Nassau-Union.

GA...Heat Advisory until 6 PM EDT this evening for Brantley-Charlton-
     Coastal Camden-Coastal Glynn-Inland Camden-Inland Glynn-
     Pierce-Ware.

AM...None.

&&

Enyedi/Peterson
Hazardous weather outlook, Jul 7, 2:26 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EDT THU JUL 7 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-081900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
226 PM EDT THU JUL 7 2016

...HEAT ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA THROUGH 6 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA...INCLUDING THE JACKSONVILLE METRO AREA.

THERE IS A LOW CHANCE OF AN ISOLATED STRONG THUNDERSTORM CAPABLE
OF PRODUCING GUSTY WINDS THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES
IN THE 104 TO 109 DEGREE RANGE THROUGH THE WEEKEND.

AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY.
AN INCREASE IN STORM COVERAGE IS EXPECTED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 7, 4:20 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT THU JUL 7 2016

FLZ040-072045-
MARION FL-
420 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 445
PM EDT...

AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNNE...MOVING NORTH AT 5 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...LYNNE AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2919 8216 2930 8210 2930 8190 2919 8190
TIME...MOT...LOC 2020Z 172DEG 6KT 2923 8199

ZIBURA
Special weather statement, Jul 7, 5:05 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT THU JUL 7 2016

FLZ037-072130-
PUTNAM FL-
505 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM COUNTY UNTIL
530 PM EDT...

AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE DELANCY...OR NEAR SALT SPRINGS...MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...FRUITLAND...SAN MATEO...SATSUMA...
WELAKA...LAKE COMO AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2940 8148 2938 8174 2943 8174 2943 8176
      2948 8178 2949 8178 2961 8183 2963 8153
      2959 8152 2949 8152 2946 8149
TIME...MOT...LOC 2105Z 169DEG 12KT 2941 8172

ZIBURA
Special weather statement, Jul 7, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUL 7 2016

FLZ037-038-072215-
FLAGLER FL-PUTNAM FL-
545 PM EDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND
NORTHWESTERN FLAGLER COUNTIES UNTIL 615 PM EDT...

AT 544 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POMONA PARK...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING...AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...ANDALUSIA...FRUITLAND...SAN MATEO...
WELAKA AND LAKE COMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2945 8134 2942 8167 2962 8163 2962 8133
TIME...MOT...LOC 2144Z 222DEG 17KT 2953 8157

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:03 AM EDTHeat AdvisoryJAXBaker, Bradford, Duval, Nassau, Union15 hr
Jul 7, 4:20 PM EDTSpecial Weather StatementJAXMarion25 min
Jul 7, 5:05 PM EDTSpecial Weather StatementJAXPutnam25 min
Jul 7, 5:20 PM EDTSevere Thunderstorm WarningJAXPutnam25 min
Jul 7, 5:45 PM EDTSpecial Weather StatementJAXFlagler30 min
Jul 7, 5:56 PM EDTAreal Flood AdvisoryJAXFlagler, Putnam64 min
Jul 7, 6:12 PM EDTSpecial Marine WarningJAX63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.